# SDR 97ZZZX1826

- Difficulty date: February 6, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4584L
- Make and model: Cessna 421
- Aircraft serial: 4210784
- Engine: Cont GTSIO520H
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Crank Gear
- Part number: 631871
- Condition: Screws Loose
- Location: Crankshaft
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

UPON ENGINE DISASSEMBLY  FOUND ALL 6 CRANK GEAR RETAINING SCREWS 'GANG WIRED'.  IN ADDITION TO NOT BEING LOCK WIRED CORRECTLY, THE CRANK GEAR SCREWS WERE ALL LOOSE.  SEE TELEDYNE CONTINENTAL MOTORS SIL 93-15 FOR CORRECT USE OF SAFETY WIRE, KEYS, AND LOCK TABS.  FURTHER INSP REVEALED THE STARTER SHAFT NEEDLE BEARING, P/N 537721 (SEE GTSIO-520 PARTS BOOK NR X30046A, FIG 1, ITEM NR 3), WAS MISSING AND APPEARED THAT IT WAS NEVER RE-INSTALLED AT OVERHAUL, DATED 7-20-95.  ALSO, LOG ENTRIES OF 2-16-96, TSO NOT NOTED, REVEALED CONTINUAL REPORTS OF STARTER/STARTER DRIVE SEAL LEAKS AND REPAIR WHICH IN 'HINDSIGHT' ARE UNDERSTANDABLE KNOWING STARTER DRIVE WAS NOT PROPERLY SUPPORTED ON THE LOWER OF 'CRANKCASE END' OF THE SH
